Alert archive / Oregon / High Wind Warnings in 2010

High Wind Warning 32, NWS Medford, OR

November 30, 2010Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 30, 2010, 4:12 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 30, 2010, 7:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2010, 4:12 AM PST (12:12 UTC)
In effect from
Nov 30, 2010, 7:00 AM PST
Expired
Nov 30, 2010, 3:07 PM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS76 KMFR 301212
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
412 AM PST TUE NOV 30 2010

ORZ021-022-302300-
/O.UPG.KMFR.HW.A.0018.101130T1500Z-101201T0000Z/
/O.NEW.KMFR.HW.W.0032.101130T1500Z-101201T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
412 AM PST TUE NOV 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE INTO
  EARLY AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON THROUGH
  THIS EVENING.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR
  60 MPH ARE EXPECTED ACROSS THE BEACHES AND HEADLANDS FROM AROUND
  GOLD BEACH TO AROUND CAPE BLANCO.

* IMPACTS: LOCAL POWER OUTAGES ARE POSSIBLE DU TO POSSIBLE DOWNED
  POWER LINES. HIGH PROFILE VEHICLES ON THE 101 MAY EXPERIENCE
  DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STAVISH
1 follow-up statement
869 
WWUS76 KMFR 302307
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
ISSUED BY NATIONAL WEATHER SERVICE EUREKA CA
307 PM PST TUE NOV 30 2010

ORZ021-022-010015-
/O.CAN.KMFR.HW.W.0032.000000T0000Z-101201T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
307 PM PST TUE NOV 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 



$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 30, 4:08 AM PST, 4 minutes earlier.

Area forecast discussion, Nov 30, 4:08 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
408 AM PST TUE NOV 30 2010

.DISCUSSION...MODELS ARE IN GOOD AGREEMENT IN BRINGING A STRONG COLD
FRONT TOWARDS THE CWA TODAY. CURRENT SATELLITE IMAGE SHOWS GOOD
MOISTURE TAP. WITH THE JET MAX ORIENTATED NEARLY PARALLEL TO THE
SURFACE FRONT...THE FRONT WILL BE SLOW TO MOVE INTO THE AREA WHICH
WILL CONTRIBUTE TO SIGNIFICANT QPF AMOUNTS...ESPECIALLY ALONG THE
CASCADES. IN ADDITION WINDS AHEAD OF THE FRONT WILL INCREASE WITH
MODERATE TO STRONG WINDS POSSIBLE ALONG THE HEADLANDS MAINLY FROM
GOLD BEACH TO CAPE BLANCO.

THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT. THE MAIN FOCUS FOR
PRECIPITATION WILL EVENTUALLY SHIFT SOUTH OVER THE SOUTHERN
CASCADES...WESTERN SISKIYOU COUNTY AND MOUNT SHASTA AREA. EXPECT
PRECIPITATION TO INCREASE IN THESE AREAS LATE THIS AFTERNOON AND
LASTING THROUGH WEDNESDAY MORNING.

THE FRONT CONTINUES TO MOVE SOUTH INTO NORTHERN CALIFORNIA
WEDNESDAY...THEN THE FRONT SLOWLY MOVES THROUGH THE AREA TONIGHT...
THEN IT'S EXPECTED TO REMAIN NEARLY STATIONARY IN NORTHERN
CALIFORNIA. THERE IS SOME MODEL DIFFERENCES REGARDING HOW FAR SOUTH
THE FRONT GOES...THEN  THERE IS DIFFERENCES REGARDING WHERE MOST OF
THE PRECIPITATION WILL BE CENTERED AT ONCE THE FRONTAL BOUNDARY
LIFTS NORTHWARD BACK INTO SOUTHWEST OREGON WEDNESDAY NIGHT OR
THURSDAY MORNING. THE ECMWF KEEPS MOST OF THE MOISTURE IN NORTHERN
CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTY WHILE THE GFS...NAM
AND CANADIAN BRINGS MOISTURE FARTHER NORTH INTO SOUTHWEST OREGON.

BEYOND THURSDAY..THERE ARE DIFFERENCE IN THE MODELS...THE GFS IS
MORE PROGRESSIVE WITH AN UPPER TROF WHILE THE ECMWF IS SLOWER. FOR
NOW LITTLE CHANGE WAS MADE TO THE FORECAST BEYOND THURSDAY.

&&

.AVIATION...CIGS WILL LOWER DURING THE DAY AS A COLD FRONT SLOWLY
MOVES INTO THE AREA. THIS WILL RESULT IN IFR CIGS WITH REDUCED
VISIBILITIES WITH INCREASING PRECIPITATION. IN ADDITION MTNS WILL BE
OBSCURED TODAY AND TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
     WEDNESDAY FOR ORZ029-030.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM PST
     WEDNESDAY FOR ORZ027-028.

CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR CAZ082-083.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY ABOVE 4500 FEET FOR CAZ080.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-356-370-376.

PETRUCELLI
Hazardous weather outlook, Nov 29, 4:49 PM PST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
449 PM PST MON NOV 29 2010

ORZ021-022-010100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
449 PM PST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH REMAINS IN EFFECT TUESDAY MORNING THROUGH
TUESDAY AFTERNOON....PLEASE SEE LATEST ADVISORY FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OR

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:08 AM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake30 hr

Nearby

High Wind Warnings in Oregon, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.